MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BIVONA CUSTOMIZED FLEXTEND TRACHEOSTOMY TUB; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX BIVONA CUSTOMIZED FLEXTEND TRACHEOSTOMY TUB; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT18GN35NGF032N
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that the pilot balloon to a smiths medical portex bivona customized flextend tracheostomy tube was noted to have a hole.Subsequently, a trach tube change out was performed and the issue resolved.There were no reported adverse patient effects.
 
Additional Manufacturer Narrative
Other, other text: device evaluation: portex bivona customized flextend tracheostomy tube returned to analysis.According to the investigation visual inspection showed a cut on the airway line.Functional testing was performed by using a syringe, 5cc of air was inserted into the inflation valve and the cuff did not inflate.Investigator?s also performed leak test per (b)(4) and this confirmed that the only location where the device leaked was via the cut on the airway line.According to the investigation the customer?s reported problem was confirmed.However, since the device was successfully used for a period of time, the investigation determined that the airway line had been cut after it had been packaged.No corrective actions are planned at this time.Smith?s medical regularly analyzes complaint data and trends and will take further actions accordingly.The problem source of the reported problem is user interface.

Brand Name
PORTEX BIVONA CUSTOMIZED FLEXTEND TRACHEOSTOMY TUB
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key10171100
Report Number3012307300-2020-06057
Device Sequence Number2142898
Product Code JOH
UDI-Device Identifier15019517157697
UDI-Public15019517157697
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFT18GN35NGF032N
Device Catalogue NumberFT18GN35NGF032N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/18/2020
Supplement Date Received by Manufacturer06/25/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR
Patient Weight10